Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 86, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Aug 23, 2004, 2:00 AM CDT for La Salle County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 23, 2004, 2:00 AM CDT (07:00 UTC)
- Expired
- Aug 23, 2004, 4:00 AM CDT
- In force
- 2 hr
- Issued by
- NWS Corpus Christi, TX
- Area
- Counties, with a storm outline in the text
County La Salle County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 7.0 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2116 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1092 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KCRP 230700 FFWCRP TXC283-230900- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 200 AM CDT MON AUG 23 2004 THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHERN LA SALLE COUNTY IN TEXAS * UNTIL 400 AM CDT * AT 153 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN 5 MILES SOUTHWEST OF COTULLA TO NEAR ARTESIA WELLS...MOVING NORTHEAST AT 15 MPH. THE THUNDERSTORMS WILL BE MOVING INTO NORTHERN LA SALLE COUNTY WHERE LOCALLY HEAVY RAINS OF 4 TO 5 INCHES HAVE OCCURRED. AN ADDITIONAL 1 TO 3 INCHES OF RAIN IN AN HOUR WILL BE POSSIBLE. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES AND ARROYOS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 2831 9937 2833 9883 2864 9887 2864 9940 $$ TMT
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 22, 10:00 PM CDT, 4 hours earlier.
Area forecast discussion, Aug 22, 10:00 PM CDT, 4 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1000 PM CDT SUN AUG 22 2004 .UPDATE...SEA BREEZE FROM THE EAST AND OUTFLOWS FROM CONVECTION EARLIER OVER MEXICO PRODUCING GOOD MOISTURE CONVERGENCE ACROSS AREAS ALONG INTERSTATE 35 IN WESTERN ZONES W/ SCT CONVECTION IN THESE AREAS. ONE STRONGER STORM NOW FORMING NEAR COT...BUT MOST OF THE HEAVIER RAINFALL TONIGHT OCCURRED UP THE ROAD NEAR SAT SO FAR. WEAK S/WV HELPING TO GENERATE THESE STORMS WILL CONTINUE TO SLOWLY PROGRESS EAST OVERNIGHT AND IS PROGGED TO BISECT THE REGION (W/ AXIS NEAR SAT TO ALI) BY 12Z. THIS SUGGESTS KEEPING AT LEAST ISOLD POPS IN THE EAST AS COASTAL SHOWERS WILL LIKELY BE ENHANCED TOWARD MORNING AS THE DISTURBANCE APPROACHES AND AM TEMPTED TO SHOW 30 POPS IN MOST FAVORED AREA ALONG THE NRN COASTAL BEND. WILL CONTINUE LOW END CHC POPS IN THE FAR WEST DUE TO ONGOING CONVECTION AND OUTFLOWS IN THAT REGION. GIVEN THE FORECAST POSITION OF THE AFOREMENTIONED S/WV BY MORNING...NEED TO CONSIDER HIGH POPS ACROSS AREAS NE OF CRP ON MON (30-50% ??)...BUT WILL LET MIDNIGHT CREW MAKE THE DETERMINATION. MARINE...EXPECT WINDS TO CONTINUE TO SLOWLY SUBSIDE AND WILL BE ABLE TO LOWER SCA FOR THE SRN BAYS AT 1030 PM ISSUANCE. NEARSHORE WATERS STILL NEAR 20 KNOTS LAST CHECK...SO MAY HAVE TO HOLD ONTO SCA THERE A LITTLE LONGER. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 78 95 78 96 / 20 20 10 10 VICTORIA 76 94 76 95 / 20 50 10 20 LAREDO 80 102 80 104 / 30 10 20 10 ALICE 76 98 75 99 / 20 20 10 10 ROCKPORT 78 92 79 92 / 30 30 10 20 COTULLA 77 99 77 101 / 40 10 20 10 && .CRP WATCHES/WARNINGS/ADVISORIES...SCA BAYS SOUTH OF PORT ARANSAS AND NEARSHORE WATERS OUT TO 20 NM. && MJG...UPDATE WC/87...SHORT-TERM MB/80...LONG-TERM
Hazardous weather outlook, Aug 22, 11:56 AM CDT, 14 hours 4 minutes before
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
In the hours before
Special weather statement, Aug 22, 10:11 PM CDT, 3 hours 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1011 PM CDT SUN AUG 22 2004 TXZ229-230330- LA SALLE- 1011 PM CDT SUN AUG 22 2004 ...A STRONG THUNDERSTORM WILL CONTINUE ACROSS LA SALLE COUNTY THROUGH 1030 PM CDT... AT 1011 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 12 MILES NORTH OF COTULLA...OR ABOUT 4 MILES NORTHWEST OF MILLET...MOVING NORTHEAST AT 25 MPH. THIS STRONG THUNDERSTORM WILL AFFECT MILLET...WOODWARD AND COTULLA. THIS STRONG THUNDERSTORM IS CAPABLE OF PRODUCING PEA SIZE HAIL WINDS GUSTING TO 40 TO 50 MPH FREQUENT LIGHTNING VERY HEAVY RAIN WITH RAINFALL RATES BETWEEN ONE AND TWO INCHES AN HOUR. STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST WEATHER INFORMATION. MJG
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 6:16 AM CDT | Flash Flood Warning | CRP | La Salle | 119 min |
| Aug 23, 6:54 AM CDT | Flash Flood Warning | CRP | McMullen | 3 hr |
| Aug 23, 7:51 AM CDT | Flash Flood Warning | CRP | La Salle | 114 min |
| Aug 23, 9:40 AM CDT | Flash Flood Warning | CRP | La Salle | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.